Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 70, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 1997, 2:21 PM EDT for McIntosh County, Georgia. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 1997, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 5, 1997, 3:30 PM EDT
- In force
- 69 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County McIntosh County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:30 PM EDT | Hail 0.75 | Darien, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3275 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WUUS1 KCHS 051823 RRA SVRCHS GAC191-051930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 221 PM EDT SAT JUL 5 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN GEORGIA ...MCINTOSH COUNTY AND THE ADJACENT COASTAL WATERS RADAR INDICATES A SEVERE THUNDERSTORM OVER CENTRAL MCINTOSH COUNTY. THIS STORM WILL PRODUCE HAIL UP TO 1 INC IN DIAMETER...STRONG GUSTY WINDS AND LOCALIZED FLOODING FROM HEAVY RAIN WHICH WILL REDUCE VISIBILITIES TO BELOW 1/4 MILE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:37 AM EDT, 11 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 2:37 AM EDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 235 AM EDT SAT JUL 5 1997 WEAKENING FNTL BNDRY TO APPRCH S CST/SE GA THRU THE NEXT FEW DAYS AND STALL OUT NEAR CSTL SC AND ALSO GET HUNG UP ALG THE GULF CST. TEMPS WILL MODERATE SOMEWHAT FROM THE RECORD HEAT OF YESTERDAY...WITH NR 95 INLND XPCTED TDY AND ARND 90 FOR SUN. BIGGEST CHALLENGE WILL BE TSTM CHCS AND TIMING...SCTTRD LT AFTN AND EVE HRS NEXT FEW DAYS LOOKS LIKE A GOOD BET. ALSO...XPCT SOME SEA BRZ ACTIVITY AS CAP NEAR 13 KFT SHD WEAKEN THE NEXT FEW DAYS. CWF...WILL REMAIN BLO SCA THRU THE PD. .S CST... .TODAY...MOSTLY SUNNY THIS MORNING. PARTLY CLOUDY IN THE AFTN WITH A 30 PCT CHC OF A SHOWER OR THUNDERSTORM. HIGH NEAR 90 COAST TO NEAR 95 INLAND. SOUTHWEST WIND AROUND 10 MPH. .TONIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF A THUNDERSTORM... MAINLY BEFORE MIDNIGHT. LOW IN THE MIDDLE 70S INLND TO THE UPPER 70S CST. SW WIND LESS THAN 10 MPH BECMG W. .SUNDAY...PARTLY SUNNY WITH A 30 PERCENT CHANCE OF AN AFTERNOON SHOWER OR THUNDESTORM. HIGH IN THE UPPER 80S CST TO THE LWR 90S INLND. . CWF... .TODAY...SW WIND 15 KT. SEAS 3 FT. A FEW AFTN TSTMS. .TONIGHT...SW WIND 15 KT OR LESS BECMG W. SEAS 3 FT. SCTRD vTSTMS. .SUN...SW WIND 10 KT BECMG S 15 KT IN THE AFTN. SEAS 3 FT. WIDELY SCTRD TSTMS. CCF CHS ARPT 94/73/90 333 DNTN CHS 91/79/89 SAV ARPT 95/73/92 233 VOLKMER
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.